Alert archive / Florida / Flash Flood Warnings in 2009
Flash Flood Warning 41, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jul 2, 2009, 2:39 PM CDT for Okaloosa County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2009, 2:39 PM CDT (19:39 UTC)
- Expired
- Jul 2, 2009, 3:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 55 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1103 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMOB 021939
FFWMOB
FLC091-022015-
/O.NEW.KMOB.FF.W.0041.090702T1939Z-090702T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
239 PM CDT THU JUL 2 2009
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
* UNTIL 315 PM CDT
* AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. RADAR
ESTIMATES OF OVER 4 INCHES HAVE OCCURRED WITH SEVERAL STORMS PASSING
OVER THE WARNED AREA.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF UP TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3048 8644 3049 8645 3049 8646 3048 8647
3048 8668 3067 8669 3066 8640 3048 8639
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 12:45 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 2, 12:45 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 1245 PM CDT THU JUL 2 2009 .UPDATE...PACKAGE WILL BE UPDATED SHORTLY TO CLEAN UP SOME WORDING ISSUES. WILL TAKE INTO ACCOUNT A DRIER SLUG OF AIR OVER THE MS/AL STATE LINE. /16 && .AVIATION...(18Z ISSUANCE) WEAK FRONT MOVING SOUTH OVER MS/AL/GA ATTM WILL BRING AN INCREASED CHANCE FOR TSRA LATER THIS AFTERNOON/EVENING...MAINLY OVER THE EASTERN THIRD OF THE FA. FEEL RAIN CHANCE WILL BE SQUASHED BY DRIER SLUG OVER THE MS/AL STATE LINE. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 2, 4:54 AM CDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 454 AM CDT THU JUL 02 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-031000- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 454 AM CDT THU JUL 02 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE...AS WELL AS THE ADJACENT GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 2, 1:42 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 142 PM CDT THU JUL 2 2009 FLZ006-021930- COASTAL OKALOOSA- INCLUDING THE CITIES OF...DESTIN AND FORT WALTON BEACH... 142 PM CDT THU JUL 2 2009 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN OKALOOSA COUNTY... AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 18 MILES NORTH OF WRIGHT TO VALPARAISO...MOVING EAST-SOUTHEAST AT 10 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... NICEVILLE AND SEMINOLE THROUGH 230 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Local storm report, Jul 2, 1:59 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
159 PM CDT THU JUL 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 15 N VALPARAISO 30.51N 86.50W
07/02/2009 E0.50 INCH OKALOOSA FL PUBLIC
PUBLIC REPORT OF DIME SIZED HAIL ON STATE ROUTE 85.
&&
SAMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 1:56 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 34 min |
| Jul 2, 2:21 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 24 min |
| Jul 2, 2:41 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 34 min |
| Jul 2, 3:05 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 25 min |
| Jul 2, 3:11 PM CDT | Flash Flood Warning | MOB | Okaloosa | 34 min |
| Jul 2, 3:33 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 27 min |
| Jul 2, 3:56 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 49 min |
| Jul 2, 4:47 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 28 min |
Nearby
Flash Flood Warnings in Florida, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.